# SDR 2005FA0001247

- Difficulty date: July 29, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Aircraft: N8788P
- Make and model: Piper PA-24-260
- Aircraft serial: 244240
- Engine: Lyc TIO540*
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Filter
- Condition: Contaminated
- Location: Fuel System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS STATION RECEIVED REQUEST FROM REGULAR CUSTOMER, THAT WAS FERRYING AIRCRAFT.  AIRCRAFT ENGINE FAILED TO MAKE FULL POWER THEN QUIT ON GROUND.  CREW WAS SENT TO REMOTE AIRFIELD TO TROUBLESHOOT.  AFTER EXTENSIVE TROUBLESHOOTING, FOUND FUEL INJECTORS CLOGGED BY DIRT.  FUEL FILTER SCREEN AND FILTER REMOVED AND FOUND BADLY CONTAMINATED.  (PHOTO) AIRCRAFT HAD JUST RECEIVED A FRESH ANNUAL INSP.  FILTRS AND NOZZLES WERE CLEANED, FUEL LINES PURGED AND ENGINE RUN MADE FULL POWER.  FILTERS THEN CHECKED AGAIN AND WERE CLEAN AT THIS TIME.  POOR MAINT AND INSP DETERMINED TO MAJOR FACTOR CONTRIBUTING TO MALFUNCTION.  EXPERIENCED PILOT RECONIZED PROBLEM ENGINE COULD HAVE FAILED WHILE AIRBORNE. (K)
